MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482318570
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 04/26/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; pelvic screw was used on a l2 to the pelvis revision surgery on (b)(6) 2016.Doctor called me and said the head has separated from the screw.
 
Additional Manufacturer Narrative
Lot# b54857 method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual inspection of the device confirmed that the device had been over-tightened during final tightening.Conclusion: the most likely cause of the customer reported event is over-tightening.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 8.5 X 70MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5680635
Report Number3005525032-2016-00060
Device Sequence Number18874779
Product Code MNH
UDI-Device Identifier04546540598646
UDI-Public(01)04546540598646
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482318570
Device Lot NumberB54857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date09/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight53